Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 98, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 29, 2002, 8:26 PM EDT for Perry County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2002, 8:26 PM EDT (00:26 UTC)
- Expired
- Jul 29, 2002, 9:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS51 KRLX 300026 SVRRLX OHC127-300100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 826 PM EDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST OHIO... * UNTIL 900 PM EDT... * AT 823 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF THORNVILLE...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...NEW LEXINGTON. --CALL TO ACTION--THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:00 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 29, 3:00 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT MON JUL 29 2002 300 PM EDT MON JUL 29 2002...THRU TUE NIGHT FRONTAL BOUNDARY APPROACHING REGION TONIGHT WITH MAIN SUPPORT NORTH AND SOUTH OF REGION. QPF AMOUNTS AT THIS TIME DO NOT APPROACH FLASH FLOOD GUIDANCE WHICH IS AROUND 3 INCHES/3 HR IN THE WEST AND 1.5 INCHES IN EASTERN MOUNTAINS. HOWEVER WITH HIGH PRECIPITABLE WATER CANNOT RULE OUT LOCALIZED DOWNPOURS AND IF TRAINING TAKES PLACE THERE COULD BE A THREAT. FRONT CROSSES AREA TUE WITH A BIT DRIER AIR MOVING IN TUE NIGHT. XTENDED (WEDNESDAY THROUGH MONDAY) EARLY PART OF EXTENDED LOOKS TO BE LESS HUMID AND DRY...BUT CONTINUED HOT. ALL MODELS IN GOOD AGREEMENT WITH DEEPER MOISTURE PUSHING SOUTH WITH COLD FRONT EARLY WEDNESDAY AND BRINGING IN SLIGHTLY LOWER DEWPOINTS UNDER HIGH PRESSURE. TEMPS STILL SLIGHTLY ABOVE NORMAL AROUND 90 AND SOME LOWER 90S BY THURS/FRI. SOME DIFFERENCES IN TIMING OF NEXT FRONT TO APPROACH FRI/SAT. ECMWF BUILDS A STRONG UPPER HIGH OVER OHIO VALLEY BY SAT...WHICH WOULD SLOW THE FRONT IF IT EVEN MAKES IT TO CWA. WHILE MRF/00Z AVN PUSH FRONT THROUGH LATE FRI/SAT AND STALL IT ACROSS CWA THROUGH WEEKEND. THE 12Z AVN IS MUCH FASTER (12-24HR) WITH THIS FRONT PUSHING IT INTO NORTHERN ZONES 06Z FRI. AT THIS TIME WILL GO WITH SLOWER SOLUTION OF BRINGING FRONT THROUGH FRI NGT/SAT AND STALLING...AND WAIT TO SEE SOME CONSISTENCY IN FUTURE RUNS OF EARLIER TIMING. HC .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / DB 1000AM EDT MON JUL 29 2002 MORNING UPDATE OUT SOON. NO MAJOR CHANGES. 345 AM EDT MON JUL 29 2002 ANYBODY HAVE A BOTTLE OF FRESH AIR FOR SALE? HIGH DEW POINTS DOMINATE. IT MAY BE THE DOG DAYS - BUT HERE ON THE GRAVEYARD SHIFT - HAD A LOT TO FIGURE OUT FOR THE FCST TDY INTO TUESDAY EVENING AND TRANSLATE THAT INTO OUR GRAPHICAL IMAGES. AS IS TYPICAL DURING LATE JULY/ELY AUGUST - ANOTHER FRONT STRUGGLES TO CLIMB OVR APLCNS ON TUE. IMPRESSIVE MOISTURE AHEAD OF FEATURE. CAN NOT REMEMBER LAST 20C 850 DEW POINT - THAT WAS AT LINCOLN IL AT 00Z MON. THE WK SUPPORT OCCURRING AT 07Z - SUPPPORTING LGT SHWRS NR EKN AT 07Z - SHOULD BE EXITING BFR 12Z THIS MRNG. WILL LEAVE THE 30 POP TDY - EXCEPT 40 PCT FOR PTNS OF SE OH FOR PSBL PREFRONTAL CNV BFR 00Z TUE. WILL INCR POPS TO LKLY TNGT IN NRN ZONES FM SE OH TO CKB VCNTY...BUT ACTIVITY MAY STILL WKN OVERNIGHT - AS IT SINKS E/S - DESPITE THE MUGGY AIR. SO LWR POPS TNGT TWD BKW. DO NOT HAVE WK FROPA UNTIL TUESDAY AFTN AT CRW. WE R STILL MORE CONCERNED ABOUT TRAINING CELLS INTO OUR WET COUNTIES OVERNIGHT TNGT...BUT THERE IS THE P0SSIBILITY OF SOME WIND GUSTS THIS EVENING IN ERN OH ASSOCD WITH STORMS. TO INCLUDE THESE HAZARDS IN WX STORY. WILL HAVE POP ON TUE JUST IN THE MRNG FOR THE MID OH VLY ARND PKB. WITH T MNLY E AND S OF CRW-EKN ON TUE. STAYED WITH OUR TUE MAX TEMPS WHICH R BELOW GUIDANCE-FIGURING ON MORE CLDS. LEFT LINGERING SHWR TUE EVENING IN SRN COUNTIES S OF CRW. THEN DRY EVERYWHERE ON WED. SO A BIT FASTER DRYING OUT THE COUNTIES FM N/S - THAN WE HAD PREVIOUSLY. NO BIG CHANGES IN MIDWEEK. THEN THE STRENGTH OF THE NEXT FRONT BECOMES QUESTIONABLE FOR FRI NIGHT INTO SAT. .END / BATTY ******************************************************************** 800 PM EDT SUN JUL 28 2002 ...SUNDAY NIGHT UPDATE... NO CHANGES. VORT MAX PER ALL MODELS TO SLOWLY DRIFT ACROSS AREA FROM WEST TO EAST OVERNIGHT. WITH ALL THE MOISTURE...AND A ONE TO TWO DEGREE COLLAPSE IN 700 MB TEMPERATURES OVERNIGHT FOR MID LEVEL COOLING...THIS MAY BE ENOUGH TO IGNITE SCATTERED CONVECTION ALMOST ANYWHERE. ********************************************************************
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.